Two days after taking a single dose of azithromycrin for chlamyidia, i had too many drinks with the family and threw up that night and next morning. Will that affect the medications effectiveness? It was in my system for 48 hours prior to.
Never a good idea to mix alcohol with any drug. They didnt by chance give you a drug called Metronidazole (flagyl) did they? It is not used for chlamydia but commonly used for other STD's and infections and it is notorious for reacting with alcohol (even when taken intra-vaginally-I dont know if you are male or female?). Many people do not think that a vaginal ointment would react with something like drinking alcohol but it does. Taken orally, metronidazole can really react unpleasantly with alcohol. It causes unpleasant side effects such as fast heartbeats, warmth or redness under your skin, tingly feeling, nausea, and vomiting and would most likely be your culprit if you are on both drugs. Azithromycin, even without adding alcohol, can be very hard on ones stomach and can cause nausea, vomiting and diarrhea. If it was swallowed 48 hours before vomiting, you should have absorbed the oral dose so it should not affect the effectiveness.
- Azithromycin Information for Consumers
- Azithromycin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Azithromycin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Dec 2014 • 4 answers
Updated 28 May 2015 • 1 answer
Updated 10 Oct 2016 • 1 answerFAQ by Drugs.com
Updated 1 May 2016 • 1 answer
Updated 13 Oct 2016 • 1 answerFAQ by Drugs.com